Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 256, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 19, 2007, 3:59 PM CDT for Jeff Davis County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2007, 3:59 PM CDT (20:59 UTC)
- Expired
- May 19, 2007, 4:27 PM CDT
- In force
- 28 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 206 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 192100 SVRMAF TXC243-192200- /O.NEW.KMAF.SV.W.0256.070519T2059Z-070519T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 PM CDT SAT MAY 19 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN JEFF DAVIS COUNTY IN SOUTHWEST TEXAS... * UNTIL 500 PM CDT * AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT DAVIS...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... FORT DAVIS...DAVIS MOUNTAINS STATE PARK...AND STATE HIGHWAY 17 NORTH OF FORT DAVIS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3083 10368 3061 10352 3045 10392 3064 10405 $$ 70
1 follow-up statement
000 WWUS54 KMAF 192127 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 PM CDT SAT MAY 19 2007 TXC243-192136- /O.CAN.KMAF.SV.W.0256.000000T0000Z-070519T2200Z/ JEFF DAVIS TX- 426 PM CDT SAT MAY 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFF DAVIS COUNTY IS CANCELLED... AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. RUNOFF FROM HEAVY RAINS EARLIER THIS AFTERNOON MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF ARROYOS. IN ADDITION... FREQUENT DEADLY LIGHTING AND GUSTY WINDS CAN BE EXPECTED IN AND NEAR THIS STORM. IF YOU CAN HEAR THUNDER YOU CAN BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3083 10368 3061 10352 3045 10392 3064 10405 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:37 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 19, 2:37 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CDT SAT MAY 19 2007 .SHORT TERM... A MID/UPPER LEVEL SHORTWAVE TROUGH WILL PROGRESS EASTWARD ACROSS THE DESERT SOUTHWEST TOWARDS WEST TEXAS TONIGHT INTO SUNDAY. HEIGHT FALLS AHEAD OF THIS TROUGH HAS ALREADY RESULTED IN A FEW SHOWERS/THUNDERSTORMS DEVELOPING ACROSS CULBERSON/REEVES COUNTIES EARLIER THIS AFTERNOON. AS LARGE SCALE ASCENT AND DESTABILIZATION CONTINUES AHEAD OF THIS TROUGH...EXPECT SCATTERED THUNDERSTORMS TO PERSIST INTO THE LATE EVENING HOURS. THE BULK OF THIS CONVECTIVE ACTIVITY IS EXPECTED TO ORIGINATE ACROSS THE WESTERN MOUNTAIN AREAS...WHERE LARGE SCALE ASCENT WILL BECOME LOCALLY ENHANCED BY LOW LEVEL UPSLOPE FLOW/ISENTROPIC UPGLIDE AND OROGRAPHICAL LIFTING. A FEW STORMS MAY THEN PROPAGATE EASTWARD ACROSS THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS BEFORE DISSIPATION DUE TO LOSS OF HEATING/INSTABILITY BY MIDNIGHT. WILL THEREFORE CONFINE THE HIGHER POPS OVERNIGHT (20-40 PERCENT RANGE) TO OUR WESTERN AREAS...WEST OF A HOBBS TO FORT STOCKTON TO SANDERSON LINE. DECENT SURFACE DEWPOINTS /55-60F/ AND ABOVE NORMAL PRECIPITABLE WATER VALUES SUGGEST A FEW LOCALES WEST OF THE PECOS MAY RECEIVE BRIEF HEAVY RAINS WITH PASSING THUNDERSTORMS THIS EVENING...WITH LOCALIZED RAINFALL AMOUNTS UP TO A QUARTER OR HALF INCH POSSIBLE. TEMPERATURES WILL REMAIN SEASONAL OVERNIGHT WITH LOWS AROUND 60F MOST AREAS...WITH AREAS OF LOW CLOUDS AND PATCHY FOG LIKELY REDEVELOPING ACROSS THE EASTERN HALF OF THE PERMIAN BASIN SHORTLY AFTER MIDNIGHT. .LONG TERM... OPPORTUNITIES FOR CONVECTION WILL BE PRESENT MANY DAYS THROUGH THE EXTENDED FORECAST AS UNSETTLED PATTERN APPEARS TO REMAIN IN PLACE. A COUPLE OF DISTURBANCES MOVING THROUGH THE UPPER RIDGE ON SUNDAY WILL ACT ON AN INCREASINGLY WARMER AND MORE UNSTABLE AIR MASS TO GENERATE WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. ON MONDAY A SOUTHERN STREAM SYSTEM WILL APPROACH A CONTINUED MOIST AND UNSTABLE AIR MASS FOR THE CONTINUED THREAT OF WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS COULD BE STRONG ESPECIALLY MONDAY GIVEN INCREASING SHEAR AND CAPE VALUES. BY NEXT TUESDAY AND WEDNESDAY A LARGE WESTERN SYSTEM WILL PASS NORTH OF THE FORECAST AREA WITH A DRYLINE IN PLACE. MUCH OF THE DYNAMICS APPEAR TO PASS NORTH. LIKE THE FURTHER WEST POSITION OF THE DRYLINE ON THE ETA WITH MOIST GROUND AND MODEL TENDENCY TO PUSH IT TOO FAR EAST. CAP MAY HOLD EAST OF THE DRYLINE WITH UPPER SYSTEM SO FAR NORTH BUT COULD BREAK NEAR THE HIGHER TERRAIN ESPECIALLY TUESDAY IN HEATING AND STEEP LAPSE RATES WITH MAIN PUSH FROM THE HIGHER TERRAIN. MORE UNSETTLED WEATHER APPEARS IN THE OFFING NEXT THURSDAY AND FRIDAY WITH SOUTHERN STREAM TROUGH INFLUENCE IN TANDEM WITH A COUPLE OF COLD FRONTS. LOWERED TEMPERATURES CONSIDERABLY THURSDAY AND BEYOND TOWARDS MEXMOS GUIDANCE AS THE TRAIN OF COLD FRONTS AND COOL AIR WILL PROBABLY CONTINUE TO CHARGE THROUGH THE AREA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 60 78 62 80 / 10 20 30 20 CARLSBAD NM 58 82 59 88 / 30 30 30 20 DRYDEN TX 61 77 63 85 / 10 20 20 20 FORT STOCKTON TX 60 80 63 84 / 10 20 30 30 GUADALUPE PASS TX 56 76 59 82 / 40 30 20 20 HOBBS NM 59 78 59 82 / 20 20 30 30 MARFA TX 52 78 54 83 / 30 20 20 30 MIDLAND INTL AIRPORT TX 58 77 61 82 / 10 20 30 20 ODESSA TX 61 77 62 82 / 10 30 30 30 WINK TX 64 85 63 90 / 10 30 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/12
Hazardous weather outlook, May 19, 1:21 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 121 PM CDT SAT MAY 19 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 121 PM CDT SAT MAY 19 2007 /1221 PM MDT SAT MAY 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING WEST OF A TATUM NEW MEXICO...WINK TEXAS...FORT STOCKTON TEXAS...SANDERSON TEXAS LINE. THESE SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO SUNDAY AND MONDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN... SMALL HAIL...AND GUSTY WINDS TO 50 MPH. SUNDAY AFTERNOON...SOME OF THESE STORMS MAY BE STRONG IN THE GUADALUPE AND DAVIS MOUNTAINS. MONDAY AFTERNOON...THERE WILL BE A GREATER CHANCE OF STRONG STORMS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 19, 3:30 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CDT SAT MAY 19 2007 TXZ074-192130- DAVIS/APACHE MOUNTAINS AREA- 330 PM CDT SAT MAY 19 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF FORT DAVIS AT 330 PM CDT...MOVING EAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 5:18 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| May 19, 5:45 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 60 min |
| May 19, 6:49 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.